Jump to content

Touchtheclouds87 off Paxil


Touchtheclouds87

Recommended Posts

I was on Paxil for 6 years.  The doctor took me from 40mg to 0mg in 8 weeks. I had to get off it because I was so depressed about sexual dysfuntion. Had a psychotic episode followed by the most horrendous depression and acute anxiety. 

Had to go back on paxil for a year. Then switched to lithium then switched to lamotrigine.

I came off paxil the second time over a 6 month period and it was OK. No major withdrawal issues.

 

 

It's just like everybody says come of the meds slowly and it will be OK.

Link to comment
  • Administrator

Welcome, Touchtheclouds. This is your own Introductions topic.

 

What are you taking now, at what dosages?

 

Why did you add a Trintellix tag to your post?

This is not medical advice. Discuss any decisions about your medical care with a knowledgeable medical practitioner.

"It has become appallingly obvious that our technology has surpassed our humanity." -- Albert Einstein

All postings © copyrighted.

Link to comment

I'm 30 years old and I've been on medication consistently since I was 19.

 

I'm no happier now than I was then and I've made the decision to tapper off it.

 

I've been on 20 medications and most have done nothing & some made me worse and 3 got me out of extreme states of distress.

 

I'm currently on 100mg of seroquel & 100mg of lamotrigine. 

I've reduced seroquel from 300mg to 100mg from June of last year.

 

I am now going to stop reducing seroquel and start to reduce lamotrigine.

Seroquel has a sedative effect and without I'll struggle to sleep and so I'm not ready for that yet.

 

 

A major problem I have is how to talk about this with my psychiatric doctor. She will be opposed to it.  I see her in March and an educated guess tells me she's going to start telling me horror stories of people who came off meds and crisis struck.

I'll ask her her how many of these people came of meds very quickly as opposed to slow tapers over a year or so.

 

I see her as an obstacle to getting myself better instead of a help.  This people have some sort of ideological commitment that once a person has been diagnosed they must stay on medication forever.  This particular doctor has an annoying habit of talking over me. She never stops talking.  I actually can't stand her 

 

Link to comment
  • Moderator Emeritus

Hi TTC,

 

Welcome to SA from me too.

 

I've moved the new topic you created and merged it with your original topic.  Each member has 1 Introduction topic where they can ask questions and journal their progress.

 

We ask all members to create a drug signature.  Please use this format:

 

A request: Would you summarize your history in a signature - ALL drugs, doses, dates, and discontinuations & reinstatements, in the last 12-24 months particularly?

  • Please leave out symptoms and diagnoses.
  • A list is easier to understand than one or multiple paragraphs. 
  • Any drugs prior to 24 months ago can just be listed with start and stop years.
  • Please use actual dates or approximate dates (mid-June, Late October) rather than relative time frames (last week, 3 months ago)
  • Spell out months, e.g. "October" or "Oct."; 9/1/2016 can be interpreted as Jan. 9, 2016 or Sept. 1, 2016.
  • Link to Account Settings – Create or Edit a signature.

 

We encourage members to visit other members' topics so you can support each other.

Please DO NOT TAG me - thank you

PLEASE NOTE:  I am not a medical professional.  I provide information and make suggestions. 

  MISSION ACCOMPLISHED:    (6 year taper)      0mg Pristiq      on 13th November 2021

ADs since ~1992:  25+ years - 1 unknown, Prozac (muscle weakness), Zoloft; citalopram (pooped out) CTed (very sick for 2.5 wks a few months after); Pristiq:  50mg 2012, 100mg beg 2013 (Serotonin Toxicity)  Tapering from Oct 2015 - 13 Nov 2021   LAST DOSE 0.0025mg

Post 0 updates start here    My tapering program     My Intro (goes to tapering graph)

 VIDEO:   Antidepressant Withdrawal Syndrome and its Management

Link to comment

Please sign in to comment

You will be able to leave a comment after signing in



Sign In Now
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy